Alert archive / Illinois / Wind Advisories in 2024
Wind Advisory 5, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Apr 2, 2024, 2:42 AM CDT for 7 counties in Illinois. It took effect at Apr 2, 2024, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2024, 2:42 AM CDT (07:42 UTC)
- In effect from
- Apr 2, 2024, 12:00 PM CDT
- Expired
- Apr 2, 2024, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -179 m²/s²
- 0-3 km storm-relative helicity
- -167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
000 WWUS73 KILX 020742 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 242 AM CDT Tue Apr 2 2024 ILZ045-046-055>057-062-063-030100- /O.NEW.KILX.WI.Y.0005.240402T1700Z-240403T0100Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Including the cities of Tuscola, Paris, Charleston, Champaign, Greenup, Danville, Marshall, Mattoon, and Urbana 242 AM CDT Tue Apr 2 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph, with gusts in excess of 45 mph. * WHERE...Champaign, Clark, Coles, Cumberland, Douglas, Edgar, and Vermilion Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bumgardner
2 follow-up statements
899 WWUS73 KILX 020906 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 406 AM CDT Tue Apr 2 2024 ILZ045-046-055>057-062-063-030100- /O.CON.KILX.WI.Y.0005.240402T1700Z-240403T0100Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Including the cities of Tuscola, Paris, Charleston, Champaign, Greenup, Danville, Marshall, Mattoon, and Urbana 406 AM CDT Tue Apr 2 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts in excess of 45 mph. * WHERE...Champaign, Clark, Coles, Cumberland, Douglas, Edgar, and Vermilion Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bumgardner
475 WWUS73 KILX 030054 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 754 PM CDT Tue Apr 2 2024 ILZ045-046-055>057-062-063-030200- /O.EXP.KILX.WI.Y.0005.000000T0000Z-240403T0100Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Including the cities of Champaign, Marshall, Charleston, Urbana, Mattoon, Greenup, Tuscola, Danville, and Paris 754 PM CDT Tue Apr 2 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have fallen below advisory criteria but will remain breezy overnight with gusts of 30 to 40 mph. $$ Deubelbeiss
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 1, 8:22 PM CDT, 6 hours 20 minutes earlier. Its key messages:
- Multiple rounds of thunderstorms are expected this afternoon and tonight with severe storms possible area-wide. An Enhanced Risk for thunderstorms exists for the southern half of central IL tonight.
- Rainfall of 1-3" is expected across central IL with a 20% chance of over 3" of rain tonight.
- Tuesday night through Wednesday night, snow showers are expected mainly north of Lincoln. There is a 50% chance for 0.5" of snow accumulations, mainly on grassy surfaces.
- Near-freezing temperatures are forecast Wednesday through Friday nights.
- Southwest winds will gust to 35 to 45 mph on Tuesday across east-central IL. Northwest winds with gusts to 35 to 45 mph are expected area-wide on Wednesday.
Area forecast discussion, Apr 1, 8:22 PM CDT, 6 hours 20 minutes before
Area Forecast Discussion...Updated National Weather Service Lincoln IL 822 PM CDT Mon Apr 1 2024 .KEY MESSAGES... - Multiple rounds of thunderstorms are expected this afternoon and tonight with severe storms possible area-wide. An Enhanced Risk for thunderstorms exists for the southern half of central IL tonight. - Rainfall of 1-3" is expected across central IL with a 20% chance of over 3" of rain tonight. - Tuesday night through Wednesday night, snow showers are expected mainly north of Lincoln. There is a 50% chance for 0.5" of snow accumulations, mainly on grassy surfaces. - Near-freezing temperatures are forecast Wednesday through Friday nights. - Southwest winds will gust to 35 to 45 mph on Tuesday across east-central IL. Northwest winds with gusts to 35 to 45 mph are expected area-wide on Wednesday. && .UPDATE... Issued at 821 PM CDT Mon Apr 1 2024 A line of showers and storms continues between the I-70 and I-72 corridor this evening. Main concern with these storms in the near term is for flooding with repeated rounds moving over the same area. Pre-storm conditions indicated that around 1.5/1hr rain rates or 2.0/3hr rates would be sufficient for flash flooding to occur, and we are seeing some pockets of this with some warnings already in effect. HREF LPMM indicated that storm total precip amounts of 2-4 inches were possible along with some locally higher amounts. Meanwhile, outflow/cold pool from ongoing convection places the effective frontal boundary roughly just north of the I-70 corridor this evening. This and areas south will be the primary area to keep a close eye on additional severe storms this evening. 01Z SPC meso-analysis indicated a tight instability gradient near the effective front with around 1000 J/kg MLCAPE south of the boundary superimposed by an area of strong deep layer shear. While the severe threat thus far has been mainly associated with a couple hail cores, a tornado threat continues near the front. The severe threat drops off quickly further north. Deubelbeiss && .DISCUSSION... Issued at 318 PM CDT Mon Apr 1 2024 The warm front has been slowing making progress northward today and currently runs east-west from just south of Jacksonville to just south of Paris. Despite some storms producing outflow already and nudging front southward near SPI, expect the front to surge northward over the next few hours to be near PIA-BMI-DNV by 6 PM. Expect thunderstorms to increase in coverage, especially in the vicinity of the warm front, by late afternoon. With effective shear of +50 kts and MLCAPE of 1000-2000 J/kg south of the front, severe storms are quite favorable. While models have storms off and on this afternoon, the most organized (exhibiting high updraft helicity) look to be most favored around 6 pm or later. Central IL south of Jacksonville to Paris is currently in an Enhanced Risk...with a Slight Risk north of that to Macomb to Bloomington and east to the IN border. With storms likely firing in the vicinity of the front and moving generally eastward, multiple rounds of storms are possible over central IL late today and tonight. Storms to the west may grow upscale into a line of storms later in the night and push east across central IL eventually. The hires models indicate a reasonable worst case scenario (LPMM) being a swath of 3-4" of rain east-west across central IL centered over Lincoln/Springfield, with locally higher amounts. This supports a Flash Flood Watch that has been issued through 1 PM tomorrow. The surface low moves through the area late tonight, with another round of showers/storms late in the morning and through the mid afternoon hours. Expect MLCAPE of 1000-2000 J/kg and over 50 kts of deep shear once again. Currently, a Marginal Risk for severe weather exists in the eastern counties for Tuesday ahead of the cold front, which should clear the southeastern zones by late afternoon. Southwest winds will be strong tomorrow ahead of the cold front in the east as well, where a Wind Advisory may be needed. Tuesday night, expect the front to usher in some rather cold air, -6C at 850 mb. The low will be in lower MI come Wednesday morning, with rain/snow wrapping around the low in a backside TROWAL...possibly bringing some light snow accumulations to the northern parts of central IL including the Peoria and BloNo areas. Have kept accumulations rather light for now, but the potential exists for up to an inch of snow late Tues night/early Wed morning. The snow combined with gusty northwest winds may make for significant change in the weather for the commute on Wednesday morning. The wrap-around precipitation should end late Wednesday night across the area but another chilly day is on tap for Thursday (similar to Wednesday with highs in the mid 40s). An upper ridge then moves into the area for Saturday, ahead of another upper low that will move east into the plains states. Showers and storms will return to the area for Sunday, with highs near 70 back in the area by Monday. Knutsvig && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 620 PM CDT Mon Apr 1 2024 The TAFs for the 00Z issuance highlight an area of showers and thunderstorms that will intensify over the next couple of hours. We currently see an area of light rain/showers across central IL. But expect thunderstorms to increase in the vicinity of this area of precipitation. Expect periods of showers and storms through the night tonight, with the best chance for thunder coming early, through 06Z. Will amend to add TS to TAFs later in 2-3 hours if models and trends support TS at specific terminals. Expect IFR conditions to return tonight as well in the areas that have improved. Winds will pick up in the afternoon tomorrow as well, with gusts to 30 kts possible. Will add to later TAFs as certainty increases. Knutsvig && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday afternoon for ILZ037-038-041>057- 061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 1, 3:32 PM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 332 PM CDT Mon Apr 1 2024 ILZ027>031-036>038-022045- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- 332 PM CDT Mon Apr 1 2024 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Multiple rounds of scattered thunderstorms are expected this evening into tonight. A few of the storms will be capable of producing hail to near quarter size. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Breezy northwest wind gusts of 35-45 mph are expected on Wednesday. Low temperatures near freezing Thursday and Friday mornings may cause some damage to early emerging vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. ILZ040>053-022045- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard- Scott-Morgan-Sangamon-Christian-Macon- 332 PM CDT Mon Apr 1 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected this afternoon into tonight. Severe weather is possible during the afternoon and evening, with large hail and damaging wind gusts the primary risks. An isolated tornado cannot be ruled out near and south of the I-72 corridor. In addition, rainfall amounts of 1 to 3 inches through tonight could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Breezy northwest wind gusts of 35-45 mph are expected on Wednesday. Low temperatures near freezing Thursday and Friday mornings may cause some damage to early emerging vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight. ILZ054>057-061>063-066>068-071>073-022045- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 332 PM CDT Mon Apr 1 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected this afternoon and tonight. Severe weather is possible, with large hail, damaging winds, and a few tornadoes possible. In addition, rainfall amounts of 1 to 3 inches through tonight may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of severe weather is possible Tuesday, late morning into the afternoon, with large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening into tonight. Erwin
In the hours before
Local storm report, Apr 1, 9:16 PM CDT, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
916 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM Rain Morrisonville 39.41N 89.45W
04/01/2024 M2.00 Inch Christian IL Mesonet
Mesonet station GW3839 MORRISONVILLE.
0905 PM Rain 3 NW Kirksville 39.60N 88.71W
04/01/2024 M1.78 Inch Moultrie IL Mesonet
Mesonet station FW6864 Sullivan.
0905 PM Rain 1 NNE Camargo 39.81N 88.16W
04/01/2024 M1.73 Inch Douglas IL Mesonet
Mesonet station 2488D Camargo.
0905 PM Rain 3 W Findlay 39.52N 88.81W
04/01/2024 M1.25 Inch Shelby IL Mesonet
Mesonet station 8451D 2 W Findlay.
0909 PM Rain 1 SE West Peoria 40.69N 89.62W
04/01/2024 M1.19 Inch Peoria IL Mesonet
Mesonet station AW321 PEORIA.
0855 PM Rain Edgar County Airport 39.70N 87.67W
04/01/2024 M1.04 Inch Edgar IL AWOS
AWOS station KPRG Edgar Co. Arpt.
0900 PM Rain 1 NW Washington 40.71N 89.42W
04/01/2024 M1.04 Inch Tazewell IL Mesonet
Mesonet station FW7110 Washington.
&&Local storm report, Apr 2, 1:38 AM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
138 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM Rain 3 NW Kirksville 39.60N 88.71W
04/02/2024 M2.96 inch Moultrie IL Mesonet
Mesonet station FW6864 Sullivan.
0126 AM Rain Morrisonville 39.41N 89.45W
04/02/2024 M2.95 inch Christian IL Mesonet
Mesonet station GW3839 MORRISONVILLE.
0100 AM Rain 2 NW Lovington 39.73N 88.66W
04/02/2024 M2.48 inch Moultrie IL Mesonet
Mesonet station WORI2 2.0 NW Lovington.
0112 AM Rain Coles County Airport 39.47N 88.27W
04/02/2024 M2.20 inch Coles IL ASOS
ASOS station KMTO Coles Co. Mem AP.
0126 AM Rain 3 W Leland Grove 39.78N 89.74W
04/02/2024 M1.90 inch Sangamon IL Mesonet
Mesonet station GW3296 Springfield.
0915 PM Rain 3 NW Kirksville 39.60N 88.71W
04/01/2024 M1.86 inch Moultrie IL Mesonet
Mesonet station FW6864 Sullivan.
0115 AM Rain Pawnee 39.59N 89.58W
04/02/2024 M1.82 inch Sangamon IL Mesonet
Mesonet station FW9237 Pawnee.
0129 AM Rain 1 SE West Peoria 40.69N 89.62W
04/02/2024 M1.71 inch Peoria IL Mesonet
Mesonet station AW321 PEORIA.
0115 AM Rain Teutopolis 39.13N 88.48W
04/02/2024 M1.63 inch Effingham IL Mesonet
Mesonet station FW1289 Teutopolis.
0128 AM Rain Pana 39.39N 89.08W
04/02/2024 M1.57 inch Christian IL Mesonet
Mesonet station GW3718 PANA.
0115 AM Rain 5 ENE Waynesville 40.26N 89.04W
04/02/2024 M1.48 inch De Witt IL Mesonet
Mesonet station DW9761 Waynesville.
1252 AM Rain Capital Airport 39.85N 89.68W
04/02/2024 M1.43 inch Sangamon IL ASOS
ASOS station KSPI Spfld Capital AP.
1254 AM Rain 1 WSW Decatur Airport 39.83N 88.87W
04/02/2024 M1.32 inch Macon IL ASOS
ASOS station KDEC Decatur Arpt.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt, Shelby | 30 min |
| Apr 1, 7:15 PM CDT | Flash Flood Warning | ILX | Macon, Moultrie, Shelby | 4 hr |
| Apr 1, 7:35 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 25 min |
| Apr 1, 8:34 PM CDT | Flash Flood Warning | ILX | Clark, Edgar | 2 hr |
| Apr 2, 9:09 AM CDT | River Flood Warning | ILX | Clay, Richland | 13 days |
| Apr 2, 10:00 AM CDT | River Flood Warning | ILX | Fulton, Knox | 11 hr |
| Apr 2, 11:17 AM CDT | Flash Flood Watch | ILX | Sangamon | 11 hr |
Nearby
Wind Advisories in Illinois, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.